Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jasher

Accutane and Memory Loss

Other than this, accutane has been fine. I'm on month 4 at 40mg a day and I weigh 60kg.

I have always had a great memory, but lately I've felt that I'm losing my mind. Things that occurred just moments ago -- I remember typing that last sentence, for example, because I know that it happened -- but I can't remember detail about what I saw or did then. My perceptions have shifted for the worse, and my memory is dying. I feel like an old person. I can't have this.

Is this related to accutane? Don't tell me it's all in my head -- just trust that it's not.

Share this post


Link to post
Share on other sites

ugh yes! Not that I had the most wonderful memory to begin with, but I'll literally read something and then not only do I forget the content of what I've read, I sometimes forget whether or not I've even read it to begin with. And forget trying to actually be creative in writing. I've been off accutane for about a month...I still feel very 'flat' mentally and have difficulty remembering things and staying focused. I'd say it's improved some, because it was much worse about a month ago, but still bothersome.

But you're not imagining things. Fortunately it hasn't actually affected my school performance, but subjectively it's very bothersome. And I've been leaving everything everywhere...I've lost like 3 jackets in the past 6 months, hah.

The good news is it's nothing compared to the memory loss you can get from some other kinds of drugs I've taken. Actually, that's not good news, but I did recover from that and they put me in a *much* worse state than accutane.

That's what I keep hoping anyway...that my memory will get better, hair will stop falling out, that the very unnerving pimple on my jaw is an aberration and others like it are not soon to follow...

But all I can suggest is looking into supplements that might help memory...I think fish oil and ginseng (or is it ginko something?) are supposed to be helpful.

Share this post


Link to post
Share on other sites

thanks. ill talk to my derm and get back.

and autonomousOne: not to push you towards tane.. it's certainly a deal with the devil.. but my hair fell out for the first week or two, diminished until the end of the first month, and then all that stopped. i'm on 40mg stable. so that might have quit before it started even being a problem for you.

i'm the only one who noticed my hair issues.

Share this post


Link to post
Share on other sites

Exercise is good for your mind, try to get 30 minutes in a day and see how your memory does.

I exercise 6-7 times a week, and for my Macroeconomics final I literally had memorized the answer to every multiple choice question..all 40 of them. It took me 2 minutes to go through and circle. I was the first one done with the final in 20 minutes time and there were 6 other short answers. People..were mad when I finished so soon LOL but I got a 98 :P

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×